Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Does Lactic Acidosis Look Like

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Lactic Acidosis and HIV/AIDS

... Table of Contents Understanding Lactic Acidosis What Causes Lactic Acidosis? Symptoms of Lactic Acidosis Treatment Risk Factors Taking Care of Yourself Understanding Lactic Acidosis Mitochondria are small organs in your cells. They help convert the
Ask the Experts

Atripla and lactic acidosis

My partner has been positive for over a year now and has been on Atripla for just about as long. He had problems with the Sustiva in it for about three months and now just recently has been really tired all the time and has been throwing up quite...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Lactic acidosis has been rarely seen with Atripla so that is possible but unlikely. Persistence problems with the efavirenz or GI problems from Read more »

Lactic acidosis - hypothetically

I have been followed by an HIV specialist for more than 20 years, the last 12 of which have been HIV+ and treated (Undetectable viral load) with an AZT-containing regimen" I have had complaints of muscle weakness and pain, debilitating fatigue,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Lactic acidosis is relatively easy to diagnose with properly collected blood tests. Your symptoms could be but seem unlikely to be due to AZT Read more »

lactic acidosis

how do you treat lactic acidosis?
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...Lactic acidosis can be caused by a variety of medical conditions including infections, cancers, medications, just to name a few. If it is related Read more »

Fatigue from lactic acidosis ????

Dr. Bob,I'm so tired it's taken me several days to write this e-mail. I know you are coming to talk to us again in August or Sept. but this just couldn't wait. My hemoglobin is down a bit but my doc thinks my symptoms are due to "lactic acidosis" --...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
..."don't know" portion far outweighs the "know" portion -- but we are learning more everyday so stay tuned for more information.Lactic acidosis is a build up of lactic acid in the blood. Early reports of the condition in HIV disease stressed the... Read more »
Articles
AIDSinfo

Lactic Acidosis

...(too few platelets), anemia (too few red blood cells), and neutropenia (too few neutrophils). Mitochondrial damage can lead to lactic acidosis and hepatic steatosis (fatty liver) and may also play a role in lipodystrophy (see Lipodystrophy Fact... Read more »
Project Inform

Mitochondrial Toxicity and Lactic Acidosis Fact Sheet

...How Anti-HIV Drugs Affect Mitochondria What Are the Common Results of Mitochondrial Toxicity? Mitochondrial Toxicity and Lactic Acidosis What Is Fatty Liver? Mitochondrial Toxicity and Lipodystrophy How Can You Reduce Your Risk of... Read more »
Seattle Treatment Education Project

Lactic Acidosis Warning

...in the NRTI class. A rare, and sometimes fatal, complication of antiretroviral therapy including NRTIs is something called "lactic acidosis." Lactic acidosis is the accumulation of lactic acid in bodily tissues. This build-up may be caused by... Read more »
AIDS Treatment News

d4T and Lactic Acidosis With Neuromuscular Weakness: FDA Warning

...PRECAUTIONS, ADVERSE REACTIONS, and PATIENT INFORMATION sections of the ZERIT (stavudine, d4T) label to describe the occurrence of lactic acidosis and neuromuscular toxicity in patients using stavudine. A total of 25 patients with neuromuscular... Read more »
Connect With Others

lactic acidosis

Posted by Anonymous
...Has anyone else out there had lactic acidosis? Would like to hear, share experiences. Read more »

PEP Question

Posted by agny, 1 Reply
WEll from the incident i already mentioned I went to the emergency room to get a prescription for PEP. They didn't favor the idea becasue of all the side effects. Just a question about the prescription. They gave me three: Indinavir Sulfate: every... Read more »

Two weeks down and a life time to live

Posted by trulife, 2 Replies
Well folks...it's the end of two weeks on Atripla and so far things are going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. I have always had trouble swallowing pills...go figure...a... Read more »

Hiding behind HIV

Posted by Magnet, 4 Replies
I write this question in the hope of gaining insight from both HIV positive gay men as well negative men in "magnetic partnerships". I only now discovered this term "magnetic", as it relates to my life! It can no longer be a twist of fate that my... Read more »